• Announcements

marx

Marx: Tapering Valdoxan / Agomelatine

10 posts in this topic

How are you doing, RipVanWinkle? I am currently having hard time with valdoxan withdrawal after being on it about 1 year, and stopped cold turkey. Previously I have stopped it without any withdrawal, so it was/is weird for me that it's there. So far the worst symptom I'm experiencing is blurred, hypersensitive vision, and it hasn't improved in a month.

Share this post


Link to post

Hi Marx, welcome to SA. I have moved your post to create an introduction for you. All members must have an introduction before replying to other topics. 

 

Many people can quit a drug without any withdrawal effects, but later when they try to quit, maybe years later they suffer withdrawal. Things change all the time and what we tolerate one year we can react to the next, the more drugs we take, and the more time on them the harder it is to get off them.

You are suffering from withdrawal so you might be better to reinstate a small dose then when you are stable you can taper off that small dose. We ask all our members to create a signature, you can find instructions here... 

 

http://survivingantidepressants.org/index.php?/topic/12364-please-put-your-withdrawal-history-in-your-signature/

 

I found your post in the tapering valdoxen topic, so you probably read it but here is the link

http://survivingantidepressants.org/index.php?/topic/10456-tapering-valdoxan-agomelatine/

 

About reinstating to stabilise

http://survivingantidepressants.org/index.php?/topic/7562-about-reinstating-and-stabilizing-to-reduce-withdrawal-symptoms/

 

You might find fish oil and magnesium helpful, many of us here take it regularly and it really helps with withdrawal symptoms. 

http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/?view=findpost&p=100596&hl=magnesium

 

http://survivingantidepressants.org/index.php?/topic/1300-magnesium-natures-calcium-channel-blocker/

 

Share this post


Link to post

Thank you! 

Share this post


Link to post

So I went to get some valdoxan to try and reinstate it, but got nothing. I made a crucial mistake by telling her I stopped CT and feel really ill - she didn't want to give me these drugs, said maybe I should go to the crisis center (stay for 10 days, detox or something). Thought I was getting better but today feel even worse - extreme irritation, anger, brain fog, dizziness, nausea, I'm really scared I could faint, I'm not really sure what to do. Been reading all day and reassuring myself that it's just a withdrawal, though the physical symptoms are getting unbearable.

Share this post


Link to post

Hello Marx,

 

I've moved your post here as it is about your individual situation.  You can post all such questions here, so your info will stay together. 

 

Is it possible for you to go to a different doctor and say you believe you would do better on the drug?  Then, as MammaP says above, you could reinstate a very small amount (since it's been such a long time since your last dose).  You will need to be calm, and sure about what you are saying, before you go to the doctor. 

 

Remembering that symptoms come in windows and waves can also help:  the-windows-and-waves-pattern-of-stabilization

 

Karen

Share this post


Link to post

Posted (edited)

Would reinstating to a different drug would act the same as reinstating to the original drug? I know sertraline works on different receptors, but still hits those that valdoxan did, so I think it'd work. Am I correct?

Edited by scallywag
merged topics

Share this post


Link to post

marx I've moved your post/question to your introduction topic so that all your information, questions and answers are in one place.

 

Our experience is that each medication is different and affects each person differently.  People have withdrawal reactions when switching from one medication to another, even one that is considered similar or when one drugs is derived on the other: e.g switching from desvenlafaxine (Pristiq) to venlafaxine (Effexor), or from escitalopram (Lexapro) to citalopram (Celexa). 

 

Think of it this way: You created a lock and key when you started taking agomelatine. The lock is your receptors and agomelatineis the key and the best fit for that lock.  Reinstating another drug would be like taking a key for another lock and then working to adjust the lock so that the new key fits. Sounds easy but your brain is as quickly adjustable as a lockset.

 

Quick quote from drugs.com

Quote

The active substance in Valdoxen, agomelatine, is a ‘melatonergic agonist’ and a ‘5-HT2C antagonist’. This means that agomelatine stimulates the melatonin receptors MT1 and MT2 (these receptors are normally activated by a natural hormone, melatonin) and it blocks the 5-HT2C receptors (these receptors are normally activated by a chemical messenger, serotonin).

 

 

Quote

The mechanism of action of Sertraline is presumed to be linked to its inhibition of CNS neuronal uptake of serotonin (5HT). Studies at clinically relevant doses in man have demonstrated that Sertraline blocks the uptake of serotonin into human platelets. In vitro studies in animals also suggest that Sertraline is a potent and selective inhibitor of neuronal serotonin reuptake and has only very weak effects on norepinephrine and dopamine neuronal reuptake. In vitro studies have shown that Sertraline has no significant affinity for adrenergic (alpha 1, alpha 2, beta), cholinergic, GABA, dopaminergic, histaminergic, serotonergic (5HT 1A, 5HT 1B, 5HT 2), or benzodiazepine receptors;

 

It is unlikely that introducing sertraline will address your symptoms in the way that, and as quickly as that reinstating agomelatine might.

 

Why are you asking about sertraline?

Share this post


Link to post

I've got a prescription for it, but tried to refrain from taking it, thinking I may be able to reinstate to valdoxan.

 

17 hours ago, scallywag said:

It is unlikely that introducing sertraline will address your symptoms in the way that, and as quickly as that reinstating agomelatine might.

 

Why are you asking about sertraline?

 

Not at the moment, that's the point. Atm I can take sertraline, so I was thinking it might do the job. I guess I'll have to think of something else now, thank you both!

 

On 10/07/2017 at 7:26 AM, KarenB said:

Is it possible for you to go to a different doctor and say you believe you would do better on the drug?  Then, as MammaP says above, you could reinstate a very small amount (since it's been such a long time since your last dose).  You will need to be calm, and sure about what you are saying, before you go to the doctor. 

 

Remembering that symptoms come in windows and waves can also help:  the-windows-and-waves-pattern-of-stabilization

 

Karen

 

Share this post


Link to post

A quick question - if I tried reinstating a small amount (2 days), and it didn't help - should I taper the dose or just drop it?

Share this post


Link to post

marx - 2 days is too short a time period to evaluate whether a reinstatement is working.  A negative reaction will show up in that time frame, but improvements generally take longer. The drug takes 3-4 days to reach a steady state in your system and then it takes at least another 7-10 days for your CNS (central nervous system) to respond by easing symptoms.

 

Are you keeping notes of the times of your symptoms dose(s) on paper? This post has a useful format for a daily log:

Take notes of doses and symptoms.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now